# SDR 95ZZZX5116

- Difficulty date: August 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8566L
- Make and model: Piper PA-25-235
- Aircraft serial: 254990
- Engine: Lyc O540G1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Condition: Failed
- Location: Mag Drive
- Stage of operation: IN
- Nature of condition: R
- Precautionary procedure: K

## Discrepancy

MAG DROP 400 RPM, BUT SMOOTH.  FOUND MAGNETO DRIVE BEARING FAILURE, RETARDING TIMING.  BALLS OF BEARING COMING OUT OF BEARING CAGE AND EATING UP THE REAR OF CASE AND THEN AFTER MAKING SPACE AVAILABLE, FELL INTO THE ENGINE TIMING GEARS.
